Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 12, 2014, 4:39 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 12, 2014, 1:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 4:39 AM CST (10:39 UTC)
- In effect from
- Jan 12, 2014, 1:00 PM CST
- Expired
- Jan 12, 2014, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 20 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS73 KGLD 121039 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 339 AM MST SUN JAN 12 2014 ...VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA AFTER A COLD FRONT MOVES THROUGH THE AREA BY EARLY THIS AFTERNOON. COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-121900- /O.NEW.KGLD.WI.Y.0001.140112T1900Z-140113T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON... MCCOOK 339 AM MST SUN JAN 12 2014 /439 AM CST SUN JAN 12 2014/ ...WIND ADVISORY IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 5 PM MST /6 PM CST/ THIS AFTERNOON. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * TIMING/DURATION...WINDS WILL INCREASE LATE THIS MORNING INTO EARLY THIS AFTERNOON. WINDS WILL WEAKEN LATE THIS AFTERNOON. * OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR ANY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
197 WWUS73 KGLD 121827 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1127 AM MST SUN JAN 12 2014 COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-130000- /O.CON.KGLD.WI.Y.0001.140112T1900Z-140113T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON... MCCOOK 1127 AM MST SUN JAN 12 2014 /1227 PM CST SUN JAN 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING/DURATION...WINDS WILL INCREASE THIS AFTERNOON. WINDS WILL DECREASE BY LATE AFTERNOON. * OTHER IMPACTS...SOME BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR ANY OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
632 WWUS73 KGLD 130000 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 500 PM MST SUN JAN 12 2014 COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-130100- /O.EXP.KGLD.WI.Y.0001.000000T0000Z-140113T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON... MCCOOK 500 PM MST SUN JAN 12 2014 /600 PM CST SUN JAN 12 2014/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... SUSTAINED WINDS OF 30 MPH AND WIND GUSTS OF 45 MPH OR GREATER ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:01 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 11, 11:01 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1001 PM MST SAT JAN 11 2014 .UPDATE... ISSUED AT 400 PM MST SAT JAN 11 2014 UPDATE TO BE SENT SHORTLY TO INCREASE WINDS SUNDAY. 2M GUIDANCE (WINDS...DEWPOINT...TEMPERATURE) FROM THE NAM/SREF/GFS ALSO SUGGESTING THAT SNOW IS STILL ON THE GROUND ACROSS THE AREA...ESPECIALLY ACROSS THE EAST. SATELLITE IMAGERY SHOWING THAT NONE EXISTS. THIS IS HEAVILY INFLUENCING (BY UNDER DOING) WIND FORECAST. UPPER JET TO MOVE OVERHEAD DURING TIME OF PEAK HEATING SUNDAY. STRONG DOWNWARD MOTION MOVES THROUGH FROM THE NORTHWEST. ADD TO THAT MODEST TO STEEP 850-700 AND 700-500 LAPSE RATES AS COOLER/COLDER AIR ALOFT MOVES IN. ANY CLOUDINESS IN THE MORNING WILL MOVE OUT OF THE AREA DURING TIME OF PEAK HEATING THUS ALLOWING THE MIXING OF STRONGER WINDS ALOFT TO THE SURFACE. LOCAL WIND GUST PROGRAM FROM 12Z NAM SHOWING GUST POTENTIAL OF 40 TO 50KTS ACROSS THE AREA BY LATE AFTERNOON. 15Z SREF SHOWING SMALL POSSIBILITY OF 30KT SUSTAINED WINDS IN THE GOODLAND TO BURLINGTON AREAS. BASED ON ABOVE REASONING HAVE INCREASED WINDS SUNDAY. HAVE KEPT THEM JUST BELOW ADVISORY FOR TIME BEING AND WILL TAKE ANOTHER LOOK WHEN 00Z DATA COMES IN. THIS WILL ALSO BE IN LINE IN 00Z TAF FORECAST. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 123 PM MST SAT JAN 11 2014 UPPER FLOW WILL BE NORTHWEST TONIGHT AND SUNDAY. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO TONIGHT AND SHIFT EAST ACROSS NORTHWEST KANSAS SUNDAY. SOME WEAK LIFT WILL BE ASSOCIATED WITH THE TROUGH TONIGHT BUT LOW AND MID LEVEL MOISTURE WILL BE LIMITED. PLAN TO CONTINUE NIL POPS FOR TONIGHT AND SUNDAY. THERE HAS BEEN SOME POTENTIAL POSSIBLE WIND ADVISORY LEVEL WINDS SUNDAY. HOWEVER BUFKIT WIND ANALYSIS DOES NOT INDICATE A DEEP ENOUGH MIXING LAYER AND THE SURFACE GRADIENT IS NOT TIGHT ENOUGH AS WELL. 850-925 LAYER WINDS INDICATE THE HIGHEST WIND IN THE THE FAR NORTHEAST FA WHERE HISTORICALLY IT IS THE MOST DIFFICULT TO VERIFY ANY WIND HIGHLIGHT. THE WIND GUST PROGRAM INDICATES GUSTS SIMILAR TO YESTERDAY'S EVENT WHICH WAS MARGINAL AT BEST IN A COUPLE OF LOCATIONS. DUE TO A CONFIDENCE LEVEL WELL BELOW 80 PERCENT, A WIND ADVISORY WILL NOT BE ISSUED WITH THIS PACKAGE. THE MID SHIFT CAN TAKE ANOTHER LOOK AT THE DATA TONIGHT. MIN TEMPERATURES TONIGHT WILL BE MILD DUE TO WEST WINDS AND CLOUDS LATER TONIGHT. MIN TEMPERATURES ARE EXPECTED IN THE UPPER 20S. MAX TEMPERATURES SUNDAY SHOULD REACH THE MID 50S IN THE EAST WITH NEAR 50 IN EASTERN COLORADO. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 123 PM MST SAT JAN 11 2014 THIS PERIOD WILL CONTINUE TO BE DRY WITH A FEW WINDY DAYS. FOUR UPPER LEVEL SHORT WAVE TROUGHS WILL MOVE ACROSS THE AREA DURING THE PERIOD. DUE TO LITTLE TO NO MOISTURE TO WORK WITH THERE WILL ONLY BE SOME CLOUDS TO SHOW FOR EACH TROUGH PASSAGE. THE UPPER LEVEL FLOW WILL REMAIN FROM THE NORTHWEST...WITH BREEZY TO GUSTY WINDS EXPECTED ON MONDAY...TUESDAY AND THURSDAY. THE GUSTY WINDS WILL CREATE SOME BLOWING DUST WHICH MAY REDUCE VISIBILITIES NEAR GRAVEL/DIRT ROADS AND TILLED FIELDS. NEXT WEEK THREE COLD FRONTS WILL MOVE THROUGH THE AREA. DUE TO THE RATHER QUICK MOVEMENT WITH THE ASSOCIATED UPPER LEVEL SHORT WAVE TROUGH THE COOLER AIR MASS BEHIND EACH OF THE COLD FRONTS WILL NOT LAST MORE THAN A DAY OR SO. SINCE THE MAJORITY OF THE COOLER AIR WILL BE EAST OF THE AREA TEMPERATURES WILL NOT COOL VERY FAR FROM NORMAL BEHIND EACH FRONTAL PASSAGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1000 PM MST SAT JAN 11 2014 FOR KGLD AND KMCK...VFR THROUGH THE PERIOD. FOR KGLD SOUTHWEST WINDS 15-20KTS AT TAF ISSUANCE WILL VEER TO THE WEST THEN NORTHWEST AT SLIGHTLY LOWER SPEEDS THROUGH EARLY SUNDAY MORNING. BY LATE MORNING UPPER JET MOVES OVERHEAD ALONG WITH COLD FRONT. THIS WILL SHIFT WINDS TO THE NORTHWEST AT SPEEDS OF 20-25KTS WITH HIGHER GUSTS. BY LATE AFTERNOON EXPECTING GUSTS OF 35-40KTS...POSSIBLY HIGHER IF LOCAL WIND GUST PROGRAM VERIFIES WHERE GUSTS APPROACHING 50KTS POSSIBLE. WITH STRONG DOWNWARD MOTION...MODEST LOW AND MID LEVEL LAPSE RATES AND COLDER AIR ALOFT MOVING IN DURING TIME OF PEAK HEATING COULD CERTAINLY SEE THE HIGHER GUSTS. AFTER 23Z SUSTAINED WINDS OF 15-20KTS FROM THE NORTHWEST EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. MAY SEE SOME VIRGA IN THE VICINITY DURING THE 17Z-22Z TIMEFRAME. FOR KMCK SOUTHWEST WINDS AROUND 10KTS AT TAF ISSUANCE WILL VEER TO THE WEST THEN NORTHWEST AT SIMILAR SPEEDS IN THE 10Z-14Z TIME FRAME. BY 18Z ABOVE MENTIONED FRONT MOVES THROUGH PRODUCING NORTHWEST WINDS AROUND 15KTS...PEAK WINDS FROM THE NORTHWEST AROUND 30KTS EXPECTED AROUND 21Z...DECREASING PRETTY QUICKLY TO A SUSTAINED SPEEDS AROUND 15KTS FROM THE WEST/NORTHWEST THROUGH THE REST OF THE TAF PERIOD. LOCAL WIND GUST PROGRAM SHOWING GUSTS TO 40KTS AROUND 21Z. CONFIDENCE NOT AS HIGH THAT GUSTS WILL HIT 40KTS JUST YET SO WILL LEAVE IT OUT OF TAF. SIMILAR TO KGLD MAY SEE SOME VIRGA AROUND THE TERMINAL IN THE 17Z-23Z TIMEFRAME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...99 SHORT TERM...FS LONG TERM...JTL AVIATION...99
Hazardous weather outlook, Jan 11, 10:15 PM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 915 PM MST SAT JAN 11 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 915 PM MST SAT JAN 11 2014 /1015 PM CST SAT JAN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...MONDAY...TUESDAY AND THURSDAY NORTHWEST WINDS WILL GUST UP TO 50 MPH ACROSS ALL OR PART OF THE AREA DURING THE AFTERNOON. BLOWING DUST MAY RESTRICT VISIBILITIES NEAR TILLED FIELDS AND DIRT OR GRAVEL ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.